advertisement
Question
Posted by: Jay | 2008-12-22

7 months later

Hi CS/All

In May this yr, I submitted a post asking 4 help as my wife had a severe bipolar relapse. Today, 7 months later she has come full circle and made an amazing recovery.

However, there are still a few concerns. She has, due to meds (Zyprexa), picked up a few kilo' s and, despite constant praising by me re her appearance &  personality, now totally lacks self esteem &  confidence. Despite working on this we are very concerned about the impact this has on our sex life.

Before I get ambushed, let it be noted that in no way are we unhappy or unsupportive of each other. We love each other and both wish we could have our great sex life back, that all. Whilst our key focus is on making her feel like the confident/sexy/intelligent person she is, the lack of physical intimacy is frustrating both of us (on different levels).

The other thing is that the meds she was one (Cipralex) totally robbed her of her libido and despite being taken off it about a month ago, nothing has returned.

She is currently only on a mood stabiliser, Camcolit, but has been complaining to me about her lack of libido. She now wants to consider taking a libido booster so that she can be active with me again. How safe is this and what is your advise in general regarding our situation?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Thanks for the follow-up, Jay I'm very pleased to hear she has made such a good recovery. I NEVER believe that competent treatment of ANY psych disorder can consist solely of medication, and that is why I always nag about counselling, especially of the CBT sort, as an essential part of pr oper treatment. It can deal very well with issues such as self-esteem. Various ADs can reduce libido, but there is no reason for this effect to last more than a week or two ( depending on the particular drug and how fast it is elimibnated ) after stopping it. A few ADs don't have this effect, and should have been considered, had this probl;em been brought to the attention of the doctor.
Camcolit ( a form of Lithium ) should not affect her libido, and should help to keep her mood stable.
I know of NO form of medicine that is a relaible and safe libido booster, on its own let alone in combination with other necessary meds. Better to discuss this with her treating doc, to consider adding counselling, and reviewing the medications.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement